Journal Browser Advanced Search Help
Journal Browser Advanced search HELP
J Cardiovasc Ultrasound. 2012 Sep;20(3):154-156. English. Case Report. https://doi.org/10.4250/jcu.2012.20.3.154
Park EH , Kim BJ , Huh JK , Jeong EH , Lee SH , Bang KB , Seol JS , Sung JW , Kim BS , Kang JH .
Division of Cardiology, Department of Internal Medicine, Kangbuk Samsung Hospital, Sungkyunkwan University School of Medicine, Seoul, Korea. bjjake.kim@samsung.com
Department of Internal Medicine, Hana General Hospital, Cheongju, Korea.
Abstract

Inflammatory bowel disease (IBD) is considered as a dysregulated immune mediated disease. Pericarditis in IBD is a very rare disease both as an extra-intestinal manifestation of IBD and an adverse reaction of therapeutic drug for IBD such as mesalazine or sulfasalazine. A 26-year-old IBD male patient who had been taking mesalazine regularly for about 1 month was referred to our hospital because of fever, chest discomfort, and abnormal electrocardiographic findings. The patients was diagnosed as acute myopericarditis, and recovered after cessation of mesalazine using steroid and aspirin. When mesalazine was re-medicated some days after discharge, he suffered from myopericarditis again. Subsequently, myopericarditis was resolved just after cessation of mesalazine again. These findings suggest that the development of myopericarditis is caused by mesalazine.

Copyright © 2019. Korean Association of Medical Journal Editors.